Alert archive / Virginia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 174, NWS Blacksburg, VA

August 12, 20184 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 12, 2018, 2:12 PM EDT for 4 counties in Virginia. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2018, 2:12 PM EDT (18:12 UTC)
Expired
Aug 12, 2018, 3:15 PM EDT
In force
63 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Amherst County, VA, Appomattox County, VA, Campbell County, VA, City of Lynchburg, VA

What was reported inside it

TimeReportWhereRemark
Aug 12, 2:30 PM EDTTSTM WND DMG4 Ne Lynchburg City, VATREES AND POWER LINES DOWN ALONG DIXIE AIRPORT RD IN MADISON HEIGHTS REPORTED BY TV MEDIA VIEWER AND RELATED TO NWS.
Aug 12, 2:30 PM EDTHAIL 1.25Madison Heights, VAUP TO HALF DOLLAR SIZE HAIL REPORTED BY VIEWER TO LOCAL TV MEDIA AND RELAYED TO NWS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2018-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 715 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2018-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
715 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

842 
WUUS51 KRNK 121812
SVRRNK
VAC009-011-031-680-121915-
/O.NEW.KRNK.SV.W.0174.180812T1812Z-180812T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
212 PM EDT SUN AUG 12 2018

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Central Appomattox County in central Virginia...
  Northeastern Campbell County in central Virginia...
  Southeastern Amherst County in central Virginia...
  The City of Lynchburg in central Virginia...

* Until 315 PM EDT

* At 212 PM EDT, a severe thunderstorm was located over Madison
  Heights, moving northeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Lynchburg...
  Appomattox...
  Bent Creek...
  Concord...
  and Rustburg.

This includes The following Locations Liberty University and
Lynchburg Airport.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3725 7924 3734 7926 3739 7923 3741 7926
      3742 7925 3743 7927 3745 7927 3747 7919
      3748 7921 3761 7894 3754 7890 3754 7883
      3755 7882 3743 7868 3742 7865 3739 7863
TIME...MOT...LOC 1812Z 235DEG 28KT 3742 7909 

HAIL...1.00IN
WIND...60MPH
 
$$

16
2 follow-up statements
642 
WWUS51 KRNK 121841
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
241 PM EDT SUN AUG 12 2018

VAC680-121850-
/O.CAN.KRNK.SV.W.0174.000000T0000Z-180812T1915Z/
City of Lynchburg VA-
241 PM EDT SUN AUG 12 2018

...THE SEVERE THUNDERSTORM WARNING FOR 
THE CITY OF LYNCHBURG IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3735 7903 3748 7919 3748 7921 3761 7894
      3754 7890 3754 7883 3755 7882 3743 7868
TIME...MOT...LOC 1840Z 232DEG 14KT 3747 7903 

$$

VAC009-011-031-121915-
/O.CON.KRNK.SV.W.0174.000000T0000Z-180812T1915Z/
Appomattox VA-Campbell VA-Amherst VA-
241 PM EDT SUN AUG 12 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR
NORTHERN APPOMATTOX...NORTH CENTRAL CAMPBELL AND SOUTHEASTERN AMHERST
COUNTIES...

At 240 PM EDT, a severe thunderstorm was located near Stonewall,
moving northeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Bent Creek...
Riverville...
Stonewall...
Oakville...
and Tower Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3735 7903 3748 7919 3748 7921 3761 7894
      3754 7890 3754 7883 3755 7882 3743 7868
TIME...MOT...LOC 1840Z 232DEG 14KT 3747 7903 

HAIL...1.00IN
WIND...60MPH
 
$$

16
725 
WWUS51 KRNK 121914
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
314 PM EDT SUN AUG 12 2018

VAC009-011-031-121924-
/O.EXP.KRNK.SV.W.0174.000000T0000Z-180812T1915Z/
Appomattox VA-Campbell VA-Amherst VA-
314 PM EDT SUN AUG 12 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN APPOMATTOX...NORTH 
CENTRAL CAMPBELL AND SOUTHEASTERN AMHERST COUNTIES WILL EXPIRE AT 
315 PM EDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3735 7903 3748 7919 3748 7921 3761 7894
      3754 7890 3754 7883 3755 7882 3743 7868
TIME...MOT...LOC 1914Z 235DEG 28KT 3762 7877 

$$

DS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:02 PM EDT, 10 minutes earlier.

Area forecast discussion, Aug 12, 2:02 PM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
202 PM EDT Sun Aug 12 2018

.SYNOPSIS...
A weak cold front will shift southeast across the area today
beneath an upper level area of low pressure that will sink into
the mountains this afternoon and tonight. Added rounds of
showers and stronger storms will accompany the front today with
lingering scattered showers and thunderstorms into Monday. Weak
high pressure builds in with somewhat drier weather for the
middle of next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1037 AM EDT Sunday...

Adjusted this morning pops with latest radar and their trends.
Then, pops and weather were shaped with a blend of the Hiresw-
Arw-east and HRRR. The latest Day One Convective outlook has a
marginal risk of severe weather for much of the forecast area.
Scattered to numerous showers and thunderstorms will develop as
diabatic heating reduces MLCINH. The upper trough should close
off and travel southeast this afternoon into tonight. Associated
low-level destabilization will coincide with the increase of
large-scale lift associated with the upper low. Low level
moisture convergence will combine with heating and surface
boundaries to generate showers and thunderstorms quickly across
the mountains. Then, convection will spread eastward across our
forecast area. The main threats for this afternoon are damaging
winds, hail and heavy rains. Adjusted temperatures with the
latest surface obs, their trends and blended towards GLAMP for
late morning into this afternoon. More changes later this
morning...

As of 315 AM EDT Sunday...

Active day appears in store as the weak cold front to the northwest
shifts slowly southeast beneath the developing cut off low sinking
south into the mountains. Appears combination of cooling aloft and
moist PWATs to lead to high instability espcly east of the Blue
Ridge this afternoon where the greatest threat for more organized
storms will exist. This boundary should help fire convection
initially over the far western mountains as soon as midday before
pushing east and organizing/strengthening east of the mountains
by mid afternoon. Latest model severe parameters also show the
best support along and just east of the Blue Ridge as clusters
over the west become more linear within better lift heading east
of the mountains. This evolution supported by most solutions
although low level winds quite weak with the severe wind threat
driven more initially by pulse per stronger winds aloft, and
outflow with the possible eastern line. Lapse rates also appear
weak with stronger winds likely within wet microbursts given the
degree of moisture seen in forecast soundings out east.

Other threat will also be with heavy rain although appears storms
will move better once things organize so appears flooding threat
more isolated at this point. Thus wont hoist a watch out east espcly
after a couple days of drying and some boost in flash flood guidance
at this point. Otherwise lowered pops to start the morning with some
fog around before quickly ramping up to likelys just west of the
Blue Ridge early afternoon, followed by likely to categorical
coverage east with inclusion of a gusty wind/heavy rain mention.
Expect a bit more heating early on so bumped up highs slightly with
eastern sections possibly reaching the upper 80s, while range
elsewhere from the 70s far west to low/mid 80s Blue Ridge.

Expect stronger storms within the line to exit the east by early
this evening as the band accelerates a bit. However with the cold
pool lingering, may see added shower/storm development espcly
central/northern sections through midnight. Thus held onto chance
pops this evening before showers lift north ahead of the closed
upper system after midnight. Should also see enough clearing in the
wake of the convection per developing light northerly flow aloft to
allow more fog formation late espcly in the wake of the earlier
rainfall. Lows mostly in the 60s although likely to see enough
cooling behind the showers to allow for more 50s western valleys
where radiational cooling should be better.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
As of 545 AM EDT Sunday...

The upper low of earlier in the week will lift out. A brief
short wave ridge will drift over the area Wed-Thu resulting in a
minimum of convective activity. However, the northern stream,
anchored just south of the Canadian border, will remain quite
active with a series of vigorous troughs or closed lows steadily
moving along near the 40-45 degree latitude line. This will
continue to result in an active weather pattern across the north
and northeast with effects into the mid-latitudes as well. The
Gulf is also fairly open, but absent any tropical activity.
Expected continued bouts of active convection interspersed with
slightly less active periods.

Temperatures will change little through the period with highs
near normal mostly in the lower to mid 80s and lows in the mid
60s to lower 70s, remaining slightly above normal. Humidity
levels will remain high through the period with no appreciable
air mass changes expected.

/Forecast Confidence Levels/
Temperatures - High,
Precipitation Chances - Moderate,
Winds - Moderate to High,
Thunderstorm Chances - Moderate to High.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
As of 545 AM EDT Sunday...

The upper low of earlier in the week will lift out. A brief
short wave ridge will drift over the area Wed-Thu resulting in a
minimum of convective activity. However, the northern stream,
anchored just south of the Canadian border, will remain quite
active with a series of vigorous troughs or closed lows steadily
moving along near the 40-45 degree latitude line. This will
continue to result in an active weather pattern across the north
and northeast with effects into the mid-latitudes as well. The
Gulf is also fairly open, but absent any tropical activity.
Expected continued bouts of active convection interspersed with
slightly less active periods.

Temperatures will change little through the period with highs
near normal mostly in the lower to mid 80s and lows in the mid
60s to lower 70s, remaining slightly above normal. Humidity
levels will remain high through the period with no appreciable
air mass changes expected.

/Forecast Confidence Levels/
Temperatures - High,
Precipitation Chances - Moderate,
Winds - Moderate to High,
Thunderstorm Chances - Moderate to High.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
As of 202 PM EDT Sunday...

Scattered to numerous showers and thunderstorms will move east
across the region this afternoon into tonight as an upper low
travels southeast. Storms may be capable of torrential rain
and IFR/lower vsby, gusty outflow leading to localized wind
shear/turbulence, and frequent lightning. Main axis of
stronger storms should shift east of the area around sunset
although more isolated showers may linger over the mountains
espcly near KLWB beneath the upper low. Otherwise expecting some
slow clearing overnight which will lead to areas of fog
formation espcly deeper valleys and eastern locations where
perhaps heavier rainfall may have occurred. Morning low clouds
and fog will lift or mix out by late Monday morning. Scattered
MVFR showers and thunderstorms as the upper low moves across our
region Monday.

Medium confidence in ceilings, visibilities and winds during
the taf period.

Extended Discussion...

Model solutions are coming into better agreement with cutting
off an upper level low over Ohio into Monday night. This
situation should put the Mid Atlantic in an unsettled and wet
pattern throughout this time period. Localized MVFR ceilings and
visibilities will likely occur in scattered showers and
thunderstorms. The upper level low should progress eastward by
Tuesday and Wednesday to bring drier weather and a better chance
of VFR conditions into midweek.

&&

.EQUIPMENT...
As of 1030 AM EDT Sunday...

KFCX WSR-88D will be down until further notice due to a HV
Transmitter Switch Failure. El techs are at the RDA and will be
addressing the problem as soon as possible. No specific time
for restoration known at this time.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...JH/KK
NEAR TERM...JH/KK
SHORT TERM...RAB
LONG TERM...PH/RAB
AVIATION...JH/KK
EQUIPMENT...RAB
Hazardous weather outlook, Aug 12, 4:20 AM EDT, 9 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
420 AM EDT Sun Aug 12 2018

NCZ003>006-020-VAZ016-017-022>024-032>035-043>047-058-059-130830-
Surry-Stokes-Rockingham-Caswell-Yadkin-Carroll-Floyd-Roanoke-
Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry-
Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-Charlotte-
420 AM EDT Sun Aug 12 2018

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...Tonight.

Clusters and bands of strong to severe thunderstorms will be possible
through late this afternoon with damaging winds the primary threat.
Very heavy rainfall within the stronger storms may be enough to
result in localized flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001-002-018-019-VAZ007-009>015-018>020-WVZ042>044-507-508-130830-
Ashe-Alleghany NC-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles-Wythe-
Pulaski-Montgomery-Grayson-Craig-Alleghany VA-Bath-Mercer-Summers-
Monroe-Eastern Greenbrier-Western Greenbrier-
420 AM EDT Sun Aug 12 2018

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Tonight.

Clusters of strong to isolated severe thunderstorms containing
locally damaging winds and heavy rainfall will be possible this
afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 12, 12:10 PM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1210 PM EDT SUN AUG 12 2018

VAZ033-121700-
Franklin-
1210 PM EDT SUN AUG 12 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT
SOUTHWESTERN FRANKLIN COUNTY...

Until 100 PM EDT.

At 1208 PM EDT, strong thunderstorms were clustered near Ferrum,
moving northeast at 5 mph. Winds in excess of 40 mph are possible
with these storms. In addition, the storms are producing a prolonged
period of heavy rain, which may cause creeks and streams to fill
quickly, possibly rising out of their banks.

Locations impacted include...
Ferrum...
and Callaway.

Motorists are urged to drive slower and with extreme caution when
encountering heavy rain, especially on curves and where water is
ponding on the roadway surface.

LAT...LON 3685 8009 3695 8018 3696 8017 3695 8016
      3695 8014 3698 8014 3699 8012 3700 8014
      3701 8011 3702 8011 3709 8003 3694 7987
TIME...MOT...LOC 1608Z 236DEG 6KT 3694 8008

16
Special weather statement, Aug 12, 12:55 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1255 PM EDT SUN AUG 12 2018

VAZ013-121730-
Pulaski-
1255 PM EDT SUN AUG 12 2018

...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN PULASKI COUNTY...

Until 130 PM EDT.

At 1254 PM EDT, a strong thunderstorm was located over Dublin, moving
east at 15 mph. Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Radford...
Pulaski...
Dublin...
Claytor Dam...
and Fairlawn.

LAT...LON 3718 8080 3725 8061 3721 8061 3718 8059
      3720 8055 3720 8052 3718 8057 3716 8055
      3715 8053 3714 8053 3715 8056 3712 8060
      3708 8058 3708 8056 3706 8055 3704 8055
      3705 8057 3702 8056 3704 8081 3716 8082
TIME...MOT...LOC 1654Z 267DEG 14KT 3713 8074

16
Local storm report, Aug 12, 1:38 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
138 PM EDT SUN AUG 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     5 SW DUBLIN             37.07N 80.76W
08/12/2018                   PULASKI            VA   TRAINED SPOTTER

            TREE DOWNED NEAR PULASKI HOSPITAL

&&

KKOSTURA
Special weather statement, Aug 12, 1:47 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
147 PM EDT SUN AUG 12 2018

VAZ045-046-059-121830-
Campbell-Appomattox-Charlotte-
147 PM EDT SUN AUG 12 2018

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN APPOMATTOX...NORTHWESTERN CHARLOTTE AND SOUTHEASTERN
CAMPBELL COUNTIES...

Until 230 PM EDT.

At 146 PM EDT, a strong thunderstorm was located near Gladys, moving
northeast at 10 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Appomattox...
Brookneal...
Red House...
Mike...
and Hat Creek.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3715 7867 3704 7904 3704 7905 3720 7915
      3739 7883
TIME...MOT...LOC 1746Z 242DEG 9KT 3716 7902

16
Special weather statement, Aug 12, 2:01 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
201 PM EDT SUN AUG 12 2018

VAZ019-WVZ507-121900-
Alleghany-Eastern Greenbrier-
201 PM EDT SUN AUG 12 2018

...A STRONG THUNDERSTORM WILL AFFECT
WESTERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA AND SOUTHEASTERN
GREENBRIER COUNTIES IN SOUTHEASTERN WEST VIRGINIA AND THE CITY OF
COVINGTON...

Until 300 PM EDT.

At 200 PM EDT, a strong thunderstorm was located over Greenbrier
State Forest, moving east at 20 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Alleghany...
Covington...
White Sulphur Springs...
Jordan Mines...
and Greenbrier River Trail.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3768 7997 3769 8034 3770 8035 3770 8034
      3771 8035 3769 8036 3769 8038 3771 8038
      3770 8039 3772 8040 3771 8041 3784 8041
      3795 7995
TIME...MOT...LOC 1800Z 269DEG 17KT 3773 8037

SK
Special weather statement, Aug 12, 2:04 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
204 PM EDT SUN AUG 12 2018

VAZ033-043-044-121845-
Henry-Franklin-Pittsylvania-
204 PM EDT SUN AUG 12 2018

...A STRONG THUNDERSTORM WILL AFFECT
WESTERN PITTSYLVANIA...CENTRAL HENRY AND SOUTHEASTERN FRANKLIN
COUNTIES AND THE CITY OF MARTINSVILLE...

Until 245 PM EDT.

At 203 PM EDT, a strong thunderstorm was located over Leatherwood,
moving east at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Martinsville...
Chatham...
Callands...
Axton...
and Blairs.

This includes The following Locations The Martinsville Speedway and
Martinsville Airport.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3658 7994 3680 7995 3703 7938 3666 7939
TIME...MOT...LOC 1803Z 255DEG 16KT 3674 7974

16

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 8:00 PM EDTSpecial Weather StatementRNKCity of Martinsville30 min
Aug 11, 10:32 PM EDTSpecial Weather StatementRNKBath58 min
Aug 12, 4:51 AM EDTSpecial Weather StatementRNKGrayson54 min
Aug 12, 11:59 AM EDTSpecial Weather StatementRNKTazewell46 min
Aug 12, 12:10 PM EDTSpecial Weather StatementRNKFranklin50 min
Aug 12, 12:52 PM EDTAreal Flood AdvisoryRNKFranklin, Patrick5 hr
Aug 12, 12:55 PM EDTSpecial Weather StatementRNKPulaski35 min
Aug 12, 1:04 PM EDTSevere Thunderstorm WarningRNKMontgomery, Pulaski, City of Radford41 min
Aug 12, 1:28 PM EDTSevere Thunderstorm WarningRNKMontgomery, City of Radford51 min
Aug 12, 1:38 PM EDTSevere Thunderstorm WarningRNKPulaski41 min
Aug 12, 1:42 PM EDTAreal Flood AdvisoryRNKPittsylvania4 hr
Aug 12, 1:47 PM EDTSpecial Weather StatementRNKCampbell43 min
Aug 12, 1:56 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Charlotte, Halifax, Pittsylvania79 min
Aug 12, 2:01 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington59 min
Aug 12, 2:04 PM EDTSpecial Weather StatementRNKPittsylvania, City of Martinsville41 min
Aug 12, 2:06 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Pittsylvania54 min
Aug 12, 2:07 PM EDTSevere Thunderstorm WarningRNKFranklin, Roanoke, City of Roanoke, City of Salem24 min
Aug 12, 2:11 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, Botetourt, City of Covington64 min
Aug 12, 2:18 PM EDTFlash Flood WarningRNKPatrick4 hr
Aug 12, 2:37 PM EDTSpecial Weather StatementRNKCarroll, City of Galax38 min
Aug 12, 2:47 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania, City of Martinsville58 min
Aug 12, 2:49 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, City of Galax27 min
Aug 12, 2:59 PM EDTAreal Flood AdvisoryRNKAppomattox, Campbell, Charlotte, Halifax, Pittsylvania4 hr
Aug 12, 3:06 PM EDTSpecial Weather StatementRNKHalifax24 min
Aug 12, 3:09 PM EDTSpecial Weather StatementRNKCharlotte, Halifax36 min
Aug 12, 3:38 PM EDTAreal Flood AdvisoryRNKCity of Martinsville3 hr
Aug 12, 3:40 PM EDTSpecial Weather StatementRNKCumberland35 min
Aug 12, 3:48 PM EDTSpecial Weather StatementRNKCity of Martinsville27 min
Aug 12, 3:53 PM EDTSpecial Weather StatementRNKAmherst22 min
Aug 12, 4:13 PM EDTSpecial Weather StatementRNKGiles47 min
Aug 12, 4:44 PM EDTSpecial Weather StatementRNKCity of Danville31 min
Aug 12, 4:59 PM EDTSpecial Weather StatementRNKMontgomery31 min
Aug 12, 5:19 PM EDTSpecial Weather StatementRNKPulaski26 min
Aug 12, 5:31 PM EDTSpecial Weather StatementRNKRoanoke, City of Salem29 min
Aug 12, 5:53 PM EDTSpecial Weather StatementRNKPulaski37 min
Aug 12, 6:28 PM EDTSpecial Weather StatementRNKWythe32 min
Aug 12, 6:30 PM EDTSpecial Weather StatementRNKTazewell30 min
Aug 12, 7:16 PM EDTSpecial Weather StatementRNKSmyth29 min
Aug 12, 7:31 PM EDTSpecial Weather StatementRNKAlleghany29 min
Aug 12, 7:59 PM EDTSpecial Weather StatementRNKSmyth31 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.